Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Tallahassee, FL

August 7, 2020Walton County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 7, 2020, 3:15 PM CDT for Walton County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2020, 3:15 PM CDT (20:15 UTC)
Expired
Aug 7, 2020, 4:00 PM CDT
In force
45 min
Issued by
NWS Tallahassee, FL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 36 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
448 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

415 
WWUS82 KTAE 072015
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
315 PM CDT Fri Aug 7 2020
 
FLZ007-008-072100-
Central Walton FL-North Walton FL-
315 PM CDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON COUNTY UNTIL
400 PM CDT...

At 314 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of De Funiak Springs, moving northeast at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Liberty, Oakwood Hills,
Cluster Springs, Fox Hill, Sand Hill, Alpine Heights, De Funiak
Spring Airport, Glendale, Pleasant Hill, Pleasant Ridge, Center
Ridge, New Harmony, Piney Grove, Mossy Head and Caney Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3063 8622 3075 8638 3094 8624 3083 8604
TIME...MOT...LOC 2014Z 217DEG 11KT 3079 8624 

$$

18-WOOL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:48 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 7, 1:48 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
248 PM EDT Fri Aug 7 2020

.NEAR TERM [Through Saturday]...

An upper level trough axis west of the region will ease into the
forecast area on Saturday. The associated surface front may make as
far east as our western counties by the end of the period.
Southwesterly low to mid level flow will maximize convergence
northern Florida where the east coast and gulf sea breezes meet.
Remnant outflow will also serve as a trigger for convection tomorrow
in the area of deepest moisture. Therefore PoPs will follow the
recent pattern of highest in the east and tapering off to the west.
Generally, a blend of the NBM and ECAM was used. Temperatures will
be near normal tonight. Highs Saturday will be above normal with mid
to upper 90s in most areas inland from the coast. Heat indices will
peak from 102-106 north of the Florida line and 103 to 109 degrees
in Florida. Local heat advisory criteria is 108 degrees, so we'll be
close in a few spots.

.SHORT TERM [Saturday Night Through Sunday]...

Upper ridging continues to slide over the state from the east
through the short term with ample moisture remaining in place.
Some showers and thunderstorms will be possible Sunday afternoon,
primarily over the eastern portion of the area where deeper
moisture will reside. The ridging will lead to very warm temperatures
on Sunday, with high temperatures possibly climbing into the mid
to upper 90s. The highest temperatures are expected over the
central and western portions of the area where less rainfall and
cloud cover are expected. Heat indices in the low 100s are
expected Sunday afternoon and could approach 108 in a few spots.

.LONG TERM [Sunday Night Through Friday]...

The ridging begins to weaken and retreat eastward heading into the
work week as several shortwaves pass to the north. Deep moisture
remains over the area, with PWs forecast to stay near 2.0 inches.
This will lead to an increase in expected shower and thunderstorm
activity, with scattered to widespread convection expected each
afternoon. High temperatures will retreat a few degrees back into
the low to mid 90s for the long term.

&&

.AVIATION...
[Through 18Z Saturday]

VFR conditions throughout the period outside of TSRA/SHRA
influence. Winds becoming westerly, generally staying under 10
kts.

&&

.MARINE...

Light winds and low seas will make for favorable boating
conditions at least through early next week outside of
thunderstorms.

&&

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the next
several days.

&&

.HYDROLOGY...
Typical summertime convection is expected to bring periods of
showers and thunderstorms across our area, but QPF yields 7-day
totals of generally 1 to 2 inches or less. Isolated higher
amounts are always possible with stronger or slow-moving storms.
There are currently no flood concerns, and all local rivers and
creeks are in good shape.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  95  75  96  74 /  10  20  10  40  20
Panama City   78  90  78  92  78 /  10  20  10  20  10
Dothan        73  95  74  96  73 /  20  20  10  40  10
Albany        75  95  75  96  74 /  20  30  20  50  20
Valdosta      74  93  75  94  74 /  20  40  20  60  20
Cross City    74  93  75  94  74 /  20  40  20  50  20
Apalachicola  77  90  78  91  78 /  10  10  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Wool
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Humphreys
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Aug 7, 10:56 AM CDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1156 AM EDT Fri Aug 7 2020

FLZ029-071645-
Lafayette FL-
1156 AM EDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAFAYETTE COUNTY UNTIL
1245 PM EDT...

At 1156 AM EDT, Doppler radar was tracking a strong thunderstorm near
Mayo, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mayo and Alton.

LAT...LON 2992 8311 3006 8325 3011 8320 3010 8318
      3011 8316 3010 8313 3010 8312 3009 8311
      3008 8307 3007 8307 3005 8303 3001 8300
      3001 8298
TIME...MOT...LOC 1556Z 227DEG 29KT 3005 8312

18-WOOL
Local storm report, Aug 7, 11:46 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1246 PM EDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     WATER SPOUT      6 S FISH CREEK          29.70N 83.57W
08/07/2020                   GMZ765             FL   PUBLIC

            TWO WATERSPOUTS PHOTOGRAPHED OFFSHORE KEATON
            BEACH. RELAYED VIA LOCAL TV MEDIA FACEBOOK
            PAGE.

&&
Special weather statement, Aug 7, 2:28 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
328 PM EDT Fri Aug 7 2020

FLZ011-013-016-026-072015-
Liberty FL-Gadsden FL-Calhoun FL-Jackson FL-
328 PM EDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND NORTHERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...NORTHWESTERN GADSDEN
AND NORTHWESTERN LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 415 PM
EDT/315 PM CDT/...

At 327 PM EDT/227 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles west of
Chattahoochee to 9 miles west of Blountstown. Movement was northeast
at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Blountstown, Chattahoochee, Sneads, Grand Ridge, Altha, Clarksville,
Ocheesee, Selman, Union City, Chipola, Henderson Mill, Kennys Mill,
Star, Alliance, Blountstown Airport, Red Oak, Hardin Heights, Chason,
Sink Creek and Willis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3080 8508 3069 8480 3039 8504 3042 8536
TIME...MOT...LOC 1927Z 222DEG 11KT 3066 8505 3049 8520

18-WOOL
Special weather statement, Aug 7, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
315 PM CDT Fri Aug 7 2020

FLZ007-008-072100-
Central Walton FL-North Walton FL-
315 PM CDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON COUNTY UNTIL
400 PM CDT...

At 314 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of De Funiak Springs, moving northeast at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Liberty, Oakwood Hills,
Cluster Springs, Fox Hill, Sand Hill, Alpine Heights, De Funiak
Spring Airport, Glendale, Pleasant Hill, Pleasant Ridge, Center
Ridge, New Harmony, Piney Grove, Mossy Head and Caney Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3063 8622 3075 8638 3094 8624 3083 8604
TIME...MOT...LOC 2014Z 217DEG 11KT 3079 8624

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:41 AM CDTSpecial Marine WarningTAE94 min
Aug 7, 8:51 AM CDTSpecial Marine WarningTAE43 min
Aug 7, 9:19 AM CDTSpecial Marine WarningTAE26 min
Aug 7, 9:36 AM CDTSpecial Marine WarningTAE84 min
Aug 7, 10:56 AM CDTSpecial Weather StatementTAELafayette49 min
Aug 7, 2:28 PM CDTSpecial Weather StatementTAEJackson47 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.